Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 18, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 2, 1996, 2:57 AM CST for Baldwin County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 1996, 2:57 AM CST (08:57 UTC)
- Expired
- Feb 2, 1996, 4:00 AM CST
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 020856 SVRMOB ALC003-021000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 257 AM CST FRI FEB 2 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...BALDWIN COUNTY AT 255 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER MOBILE BAY MOVING TOWARDS THE EASTERN SHORE OF BALDWIN COUNTY FROM PT CLEAR TO SOUTH OF BON SECOUR NORTH OF GULF SHORES. THIS STORM IS CAPABLE OF PRODUCING WATERSPOUTS MOVING ONSHORE FOR THE NEXT HOUR. MOVEMENT IS TO THE EAST AT 30 MILES AN HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRI VE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 7:55 PM CST, 7 hours 2 minutes earlier.
Area forecast discussion, Feb 1, 7:55 PM CST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 755 PM CST THU FEB 1 1996 00Z SFC FRONT DRAPED ACRS NRN GULF INTO DVLPNG LOW PRES AREA NE OF BRO. VAPOR IMAGERY SHOWS MAJOR WINTER STORM ENERGY KICKING EWRD ACRS W CTRL TX AND DVLPNG TSTMS IN GULF ALONG STALLED FRONTAL BOUNDARY. TIME LAPSE AND 01Z SFC RUC DATA HAS STORMS FIRING UP ALONG AXIS OF INCRNG THT-E ADVECTION AND SFC MOISTURE CNVRGNC OVR SE LA GULF WATERS. MODERATE TO HVY R AND ZR MOVG ACRS CTRL MS. WILL BE INTERESTING TO SEE IF GULF STORMS SURVIVE AS THEY MOVE NNE INTO LA AWAY FROM FRONTAL BOUNDARY...MAX SFC MOIST CNVRGNC AND ADVECTION. 00Z RAOBS INDICATING SOME WARMER AIR ALOFT AND WEAK CAPPING INVERSION WHICH SHOULD ALSO PRECLUDE MAJOR TSTM DVLPMNT. NEVERTHELESS...PLAYERS ARE COMING TOGETHER AS FCST FOR SOGGY AND DREARY WX SCENARIO. GJM FPUS64KBNA1p
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:21 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 69 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.